MAUDE Adverse Event Report: BETA BIONICS, INC. ILET BIONIC PANCREAS; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

BETA BIONICS, INC. ILET BIONIC PANCREAS; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number BB1002
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 09/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Soon after completing all required training online and with the certified pump trainer employed and assigned to me by beta bionics, inc., i started using this new ilet insulin pump, i experienced a series of major insulin overdoses which were delivered by pump using life-threatening dangerous and faulty algorithms.As an experienced insulin pump user, i knew these events were not normal, and actually nearly killed me by administering at least two, if not more, near fatal overdoses of insulin, for which i had no control over, until approximately 8-10 hours later when i just had to remove the device from my body altogether.During these sudden-onset overdoses, i needed to have assistance keeping me in a semi-conscious state so i could consume massive amounts of glucose tablets, several doses of odansetron (an anti-emetic), highly concentrated fruit juice, and two doses of glucagon (baqsimi).I surely would have died that day without my family member's rapid response and assistance.Even after blood glucose would briefly stabilize, i subsequently received more insulin bolus overdoses.I followed the training by beta bionics exactly and precisely to the letter and still nearly died.This pump is dangerous.

Brand Name
ILET BIONIC PANCREAS
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
BETA BIONICS, INC.
MDR Report Key21798235
Report NumberMW5168715
Device Sequence Number12614576
Product Code QFG
UDI-Device Identifier00850050080046
UDI-Public(01)00850050080046
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBB1002
Device Catalogue NumberXPYBMD380
Device Lot NumberLA00049. REVA
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/08/2025
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXCOM CGM SENSORS.; INSULIN PUMP.; INSULIN.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age4 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite